Alert archive / Ohio / Wind Advisories in 2020
Wind Advisory 1, NWS Northern Indiana
NWS Northern Indiana issued this wind advisory at Jan 11, 2020, 11:53 AM EST for 4 counties in Ohio; Adams County, Jay County, Indiana. It took effect at Jan 11, 2020, 9:00 PM EST. It was in force for 22 min.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2020, 11:53 AM EST (16:53 UTC)
- In effect from
- Jan 11, 2020, 9:00 PM EST
- Expired
- Jan 11, 2020, 9:22 PM EST
- In force
- 22 min
- Issued by
- NWS Northern Indiana
Counties Adams County, IN, Jay County, IN, Allen County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH
The radar
The Northern Indiana radar (KIWX), 113 km from the middle of the area, began a volume at 16:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.9 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 776 m²/s²
- 0-3 km storm-relative helicity
- 952 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
781 WWUS73 KIWX 111653 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 1153 AM EST Sat Jan 11 2020 INZ027-034-OHZ015-016-024-025-120100- /O.NEW.KIWX.WI.Y.0001.200112T0200Z-200112T0900Z/ Adams-Jay-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Decatur, Berne, Portland, Dunkirk, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, Spencerville, and Bluffton 1153 AM EST Sat Jan 11 2020 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 AM EST SUNDAY... * WHAT...Southwest winds 20 to 35 mph with gusts up to 50 mph expected. * WHERE...In Indiana, Adams and Jay Counties. In Ohio, Paulding, Putnam, Van Wert and Allen OH Counties. * WHEN...From 9 PM this evening to 4 AM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
287 WWUS73 KIWX 112047 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 347 PM EST Sat Jan 11 2020 INZ027-034-OHZ015-016-024-025-120500- /O.CON.KIWX.WI.Y.0001.200112T0200Z-200112T0900Z/ Adams-Jay-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Decatur, Berne, Portland, Dunkirk, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, Spencerville, and Bluffton 347 PM EST Sat Jan 11 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 4 AM EST SUNDAY... * WHAT...Southwest winds 20 to 35 mph with gusts up to 50 mph expected. * WHERE...In Ohio, Putnam, Paulding, Allen OH and Van Wert Counties. In Indiana, Jay and Adams Counties. * WHEN...From 9 PM this evening to 4 AM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
234 WWUS73 KIWX 120222 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 922 PM EST Sat Jan 11 2020 INZ027-034-OHZ015-016-024-025-120330- /O.CAN.KIWX.WI.Y.0001.000000T0000Z-200112T0900Z/ Adams-Jay-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Decatur, Berne, Portland, Dunkirk, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, Spencerville, and Bluffton 922 PM EST Sat Jan 11 2020 ...WIND ADVISORY IS CANCELLED... Wind gusts are now expected to remain below advisory criteria tonight. However, gusty winds to 35 mph will still be possible through daybreak. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Jan 11, 11:41 AM EST, 12 minutes earlier.
Area forecast discussion, Jan 11, 11:41 AM EST, 12 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
1141 AM EST Sat Jan 11 2020
.SYNOPSIS...
Issued at 1130 AM EST Sat Jan 11 2020
A storm system will continue to bring rain to the region through
the afternoon. Additional rainfall amounts of 1 to 2 inches are
possible, mainly along and east of the Interstate 69 corridor. In
the wake of the system, precipitation will being to changeover
snow late this afternoon through tonight. A period of freezing
rain, possibly mixed with sleet, is expected across extreme
northern Indiana through southern Lower Michigan. Watch for
flooded roads, streams and creeks. Widespread minor to moderate
river flooding will occur. Dry weather returns for Sunday and
Monday.
&&
.UPDATE...
Issued at 1130 AM EST Sat Jan 11 2020
Previous forecast remains largely on track. Focus for heaviest
additional rainfall the remainder of the afternoon should shift to
along and east of the Interstate 69 corridor. A strong 950-850 mb
front will continue to track eastward into northeast Indiana this
afternoon as primary upper level trough and additional sfc wave
begins to enhanced rainfall again across the east. Have had
numerous reports of 2 to 4 inches of rainfall from northwest
Indiana into south central Lower Michigan. The good news is the
heaviest additional rain will fall east of these locations, and
still expecting storm totals to be a widespread 1-3"/2-4". Areal
flood warnings have been issued for portions of the area, and with
heavy rain threat diminishing across the west, the flood watch
will likely be gradually cancelled from west to east this
afternoon.
A very strong low level jet ahead in advance of the low level
front poses some threat for strong southerly winds across the far
southeast this afternoon. With rain moving into these locations,
mixing potential is somewhat in question and will cap gusts to
around 40 mph.
There is a potential of a period of strong winds roughly along and
east of a Portland Indiana to Ottawa Ohio line from mid-late
evening through the early overnight hours. These strong winds will
be in response to slightly deepening low pressure, strong sfc
pressure rises building in behind the low, and a deepening mixed
layer with onset of cold advection. Will consider a wind advisory
for these locations tonight.
Have not made any changes to winter weather advisory for the north
with rain changing to freezing rain late afternoon/early evening
as shallow cold wedge undercuts low level warm layer. Profiles
supportive of freezing rain still look like they will be confined
to a 3 to 6 hour window this evening before briefly changing to
snow across the far north/northwest.
&&
.SHORT TERM...(Today and Tonight)
Issued at 430 AM EST Sat Jan 11 2020
Extraordinary bulk moisture in place across CWA with ample Pacific
sourced mid/high level moisture and now lower level GOMEX feed.
Precipitable water values of around 1.25 inches is higher than
max moving average per SPC Climatology Page and one of the higher
end amount in January. Extreme upper vertical motion profiles as
well with 60 knot 925 mb jet from southern Illinois at this time
to track northeast to northwest Ohio by daybreak. Further,
collocation of right rear 200 kt 300 mb jet greatly enhanced
upward vertical motion, providing strong upright updrafts.
Elevated instability of 100-200 J/kg with strong forced parcel
ascent should provide uptick in embedded thunderstorm potential.
No changes with respect to flood watch with additional 1-1.25
inches southeast of Blackford City to Lima line, ramping to an
extra 2.5 inches. Widespread moderate river flooding risk remains
on track, as well as ponded water roadways already being
reported. Other lesser shortwave ejections/frontal waves through
midday, though less intense of present one, that is lifting from
southwest CWA to south central Michigan next couple of hours.
While some lesser frontal waves to track through area into
midday, a much stronger wave lifts through eastern CWA late this
afternoon/evening , and adding more efficient runoff to area due
to preconditioning with yesterday's rainfall.
Northeast ejection of upper low through early tonight ahead of
northern stream kicker with no sensible weather concerns after
midnight tonight.
&&
.LONG TERM...(Sunday through Friday)
Issued at 435 AM EST Sat Jan 11 2020
Development of broad trough over western half CONUS to provide a
respite Sunday/Monday along with a warming trend/building heights
across southern Great Lakes. Eventual weak system moves through
downstream portion of trough with a chance of rain, possibly mixed
with snow, late Monday night into Tuesday. Next eastern Colorado
system into southwest portion of Upper Great Lakes Wednesday
afternoon, with a very good chance of rain, mixing with and
changing to snow Wednesday night, though do not anticipate any
appreciable accumulation. Temperatures return to near normal
Thursday into the weekend in wake of cold frontal passage.
&&
.AVIATION...(For the 12Z TAFS through 12Z Sunday Morning)
Issued at 644 AM EST Sat Jan 11 2020
Deep layer moisture flux will continue as a strong upper level
system lifts northeast out of Texas today in response to an
upstream interaction with another system. Very high precipitable
water values for this time of year will help bring moderate to
heavy rains over northern Indiana. A cold front was near SBN
and was moving southeast. Much colder air will spreading
southeast behind the front. The temperatures at SBN should fall
below freezing by 00Z, so have kept freezing rain with an
eventual transition to snow overnight. This freezing time may
need to be adjusted and will have a major impact on precipitation
type. A period of sleet is also possible overnight, but for now
have not included it in the SBN TAF. Otherwise, MVFR ceiling were
mainly southeast of the front with IFR to LIFR conditions behind
the front. It looks like conditions will become IFR behind the
front as the colder air moves southeast. Have SBN becoming IFR
this morning, with some improvement tonight.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Flood Watch until 7 PM EST /6 PM CST/ this evening for
INZ003>009-012>018-020-022>027-032>034.
Winter Weather Advisory from 6 PM EST /5 PM CST/ this evening to
1 AM EST /midnight CST/ Sunday for INZ003>007.
MI...Flood Watch until 7 PM EST this evening for MIZ077>081.
Winter Weather Advisory from 6 PM this evening to 1 AM EST
Sunday for MIZ079>081.
Winter Weather Advisory from 4 PM this afternoon to 11 PM EST
this evening for MIZ077-078.
OH...Flood Watch until 7 PM EST this evening for OHZ001-002-004-005-
015-016-024-025.
LM...Gale Warning until 10 PM EST this evening for LMZ043-046.
&&
UPDATE...Marsili
SYNOPSIS...Marsili/Murphy
SHORT TERM...Murphy
LONG TERM...Murphy
AVIATION...Skipper
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Jan 11, 5:58 AM EST, 5 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 558 AM EST Sat Jan 11 2020 INZ008-009-012>018-020-022>027-032>034-OHZ001-002-004-005-015-016- 024-025-121100- Noble-De Kalb-Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley- Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant- Blackford-Jay-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam- Van Wert-Allen OH- 558 AM EST Sat Jan 11 2020 /458 AM CST Sat Jan 11 2020/ ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for northern Indiana and northwest Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MIZ077-078-121100- Berrien-Cass MI- 558 AM EST Sat Jan 11 2020 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM EST THIS EVENING... This Hazardous Weather Outlook is for southwest Michigan. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Winter Weather Advisory. Heavy rain will change to a period of freezing rain mixed at times with snow and possibly sleet late this afternoon. There is also a chance of sleet. The precipitation will change to all snow late tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts greater than 2 inches and any flooding. INZ003>007-MIZ079>081-121100- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-St. Joseph MI-Branch- Hillsdale- 558 AM EST Sat Jan 11 2020 /458 AM CST Sat Jan 11 2020/ ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM EST /5 PM CST/ THIS EVENING TO 1 AM EST /MIDNIGHT CST/ SUNDAY... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts greater than 2 inches and any flooding. LMZ043-046-121100- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 558 AM EST Sat Jan 11 2020 ...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Gale Warning.
In the hours before
Local storm report, Jan 11, 10:22 AM EST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1022 AM EST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 AM HEAVY RAIN MILLERSBURG 41.53N 85.70W
01/11/2020 M1.95 INCH ELKHART IN NWS EMPLOYEE
STORM TOTAL SO FAR.
&&
BMLLocal storm report, Jan 11, 10:30 AM EST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1030 AM EST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 AM HEAVY RAIN 4 SSW BRISTOL 41.67N 85.85W
01/11/2020 M2.25 INCH ELKHART IN PUBLIC
12 HOUR TOTAL.
&&
BMLLocal storm report, Jan 11, 10:41 AM EST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1041 AM EST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM FLOOD MENTONE 41.12N 86.04W
01/11/2020 KOSCIUSKO IN PUBLIC
WATER ACROSS THE ROAD ON HWY 19 4 MILES
SOUTH OF MENTONE.
1030 AM HEAVY RAIN 1 W HOME CORNER 40.52N 85.67W
01/11/2020 M2.47 INCH GRANT IN PUBLIC
EVENT TOTAL SO FAR.
1030 AM FLOOD 3 E TIOSA 41.15N 86.15W
01/11/2020 FULTON IN PUBLIC
LOW LAND FLOODING NEAR THE TIPPECANOE RIVER
BETWEEN MENTONE AND TALMA.
&&Local storm report, Jan 11, 10:50 AM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1050 AM EST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HEAVY RAIN 2 W ROLLING HILLS 41.03N 85.31W
01/11/2020 M1.83 INCH ALLEN IN PUBLIC
STORM TOTAL SO FAR.
&&
BMLLocal storm report, Jan 11, 10:54 AM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1054 AM EST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM HEAVY RAIN 2 SW LA PORTE 41.59N 86.74W
01/11/2020 M3.10 INCH LA PORTE IN PUBLIC
STORM TOTAL SO FAR.
&&
BMLLocal storm report, Jan 11, 11:39 AM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1139 AM EST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 AM HEAVY RAIN 2 ENE SALEM CENTER 41.59N 85.11W
01/11/2020 M1.82 INCH STEUBEN IN COCORAHS
UPDATED STORM TOTAL RAINFALL. 0.33 INCHES OF
ADDITIONAL RAIN SINCE 7AM THIS MORNING.
&&
NDMThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 11:17 AM EST | Areal Flood Advisory | IWX | Defiance, Williams | 4 hr |
| Jan 11, 4:46 AM EST | Winter Weather Advisory | IWX | Elkhart, LaGrange, Steuben | 23 hr |
| Jan 11, 5:28 AM EST | Areal Flood Warning | IWX | Cass, White | 6 hr |
| Jan 11, 6:12 AM EST | Areal Flood Warning | IWX | LaPorte, Saint Joseph | 6 hr |
| Jan 11, 9:41 AM EST | River Flood Warning | IWX | Allen | 12 hr |
| Jan 11, 9:46 AM EST | River Flood Warning | IWX | Marshall, Saint Joseph, Starke | 5 days |
| Jan 11, 10:28 AM EST | Areal Flood Warning | IWX | Elkhart, Fulton, Kosciusko, LaGrange, LaPorte, Marshall and 5 more | 2 hr |
| Jan 11, 10:44 AM EST | Areal Flood Warning | IWX | Adams, Blackford, Cass, Fulton, Grant, Huntington and 5 more | 4 hr |
| Jan 11, 2:45 PM EST | Lakeshore Flood Advisory | IWX | 14 hr |
Nearby
Wind Advisories in Ohio, 2020Wind Advisories in Indiana, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.